# SDR 95ZZZX6873

- Difficulty date: November 20, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N27702
- Make and model: Bell 206L-1
- Aircraft serial: 45300
- Engine: Allsn 250C28B
- System (JASC): 7250 · Turbine Section
- Part: Wheel
- Part number: 23001977
- Condition: Rim Break Out
- Location: Turb 3rd Stage
- Part time: 12,073 hours
- Component: 23033185
- Stage of operation: IN
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

LOUD ROAR AND WHINE FOLLOWED BY ENGINE CHIP LIGHT.  TEAR DOWN INSPECTION REVEALED 3RD STAGE WHEEL EXHIBITED RIM BREAK OUT OF 1.75 INCH AND .25 INCH OF 3 EACH BLADES. SUSPECT CAUSE OF FAILURE TO BE A STRESS CRACK ORIGINATING ON THE LEADING EDGE SIDE OF BREAK OUT IN REFERENCE TO DIRECTION OF ROTATION, ON THE TRAILING EDGE OF RIM SHROUD AND PROGRESSED APPROXIMATELY ONE-HALF OF CHORDAL LENGTH UNTIL OVERLOAD.  POWER TURBINE SECTION EXHIBITS EXCESSIVE KNIFE AND SEAL CONTACT, FOD, AND BEARING AREA DAMAGE.  TOTAL CYCLES, 1,140.
